MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430500
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallstent biliary uncovered stent was to be used to treat a malignant stricture approximately 3cm long in the lower common bile duct due to cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.Reportedly, the patient¿s anatomy was tight and was dilated prior to stent placement.According to the complainant, during the procedure, a 6cm wallstent was able to be deployed.However, during the removal of the assembly, the delivery system got caught on the stent.When the delivery system was pulled out from the patient, the stent came along with it instead of being deployed in the body.The procedure was completed with another wallstent biliary stent.There were no complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A fully deployed wallstent biliary uncovered stent and delivery system were received for analysis.Visual examination of the returned device identified uncrossed and kink stent wires on both ends.There were multiple kinks found at the distal end of the inner member.The stent was measured to be within specifications.No other issues with the device were noted.The damages noted were consistent with excessive force being applied to the delivery system.Taking all available information into consideration, the investigation concluded that the observed failures were likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause for this complaint is operational context.A review of the device history record (dhr) confirmed that the device met all material, assembly and product specifications at the time of release to distribution.A search of the complaint database revealed that no other similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation on march 24, 2018 that a wallstent biliary uncovered stent was to be used to treat a malignant stricture approximately 3cm long in the lower common bile duct due to cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.Reportedly, the patient¿s anatomy was tight and was dilated prior to stent placement.According to the complainant, during the procedure, a 6cm wallstent was able to be deployed.However, during the removal of the assembly, the delivery system got caught on the stent.When the delivery system was pulled out from the patient, the stent came along with it instead of being deployed in the body.The procedure was completed with another wallstent biliary stent.There were no complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLSTENT¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7423587
Report Number3005099803-2018-01112
Device Sequence Number37704
Product Code FGE
UDI-Device Identifier08714729204671
UDI-Public08714729204671
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberH965430500
Device Catalogue Number43050
Device Lot Number20024127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer 03/24/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight60